MAUDE Adverse Event Report: CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534619T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon opening the packaging of a 6f 100 cm judkins right 3.5 infiniti guiding catheter, the customer checked the quality of the catheter by lightly pulling the tip end and the catheter distal end broke at about 10 cm.The break point proximal 1 cm length was hard to the touch.The break point proximal 2 mm length that could be observed thickening of the diameter.The device was not used in the patient.Another infiniti catheter was used.There was no reported patient injury.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).A picture was received for analysis showing an apparent dx catheter which is noted to have a separation near the brite tip/distal tip.No outstanding details could be noted on the image.The device was returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, upon opening the packaging of a 6f 100 cm judkins right 3.5 infiniti diagnostic catheter, the customer checked the quality of the catheter by lightly pulling the tip end and the catheter distal end broke at about 10 cm.The break point proximal 1 cm length was hard to the touch.The break point proximal 2 mm length that could be observed thickening of the diameter.The device was not used in the patient.Another infiniti catheter was used.There was no reported patient injury.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).A picture was received for analysis showing an apparent diagnostic catheter which is noted to have a separation near the brite tip/distal tip.No outstanding details could be noted on the image.The device was returned for evaluation.One photo was received for analysis.In the photo, an apparent diagnostic (dx) catheter is noted to have a separation near the brite tip/distal tip.No outstanding details could be noted on the image.No other anomalies were observed.One non-sterile ¿cath f6inf tl jr 3.5 100cm¿ unit was received for analysis inside a plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, a compressed section was observed on the catheter body, located approximately 33.0 cm from the distal end of the device.Additionally, a separation was noted; the brite tip/distal tip end was not received for evaluation.The separation was located approximately 92.5 cm from the distal end.The proximity to the fusion line was measured at approximately 1 mm from the separation end.To verify if the device could be separated with light pulling, the device was gently pulled near the separation end.No separation occurred; however, a kinked/bent section was formed.No other anomalies were observed during the visual analysis.Dimensional analysis was performed to review and verify the correct catheter inner diameter (id) and outer diameter (od).Measurements were taken near the compressed section, to be.Dimensional analysis results were found within specification.The microscopic examination involved capturing amplified images of the distal end of the catheter.These images revealed a separated section at the distal end.Furthermore, evidence of slight elongations was observed in the separated area of the device.This detailed examination confirms that the visible damage and slight elongations were consistent with the observed separation, and no further issues were identified.In addition, an amplified image of the compressed section on the catheter body was taken in the vision system.Sem analysis of the separated body/shaft area revealed elongation in the plastic material, along with plastic deformation and a characteristic cup-and-cone fracture pattern on the braid wire.Additionally, the fusion between the tip and body was inspected from a top view, showing no abnormalities.No other anomalies were detected during the sem inspection.The complaint reported by the customer as "brite tip/ distal tip- separated" was confirmed upon inspection.A separation was observed, the brite tip/distal tip end was not received for evaluation, and the separation was located approximately 92.5 cm from the distal end.Microscopic examination revealed slight elongations in the material.Additionally, sem analysis of the separated body/shaft area showed elongation of the plastic, plastic deformation, and a characteristic cup-and-cone fracture pattern in the braid wire.These findings align with failure mechanisms typically associated with tensile overload, suggesting the unit experienced a tensile force that exceeded the material's yield strength prior to separation.A top-view inspection of the fusion between the tip and body showed no abnormalities, and no additional anomalies were detected during the sem inspection, further supporting the tensile overload hypothesis as the primary cause of failure.Mechanical damage and scratches observed during the microscopic examination may be related to tools used during the procedure or handling of the unit.As the issue occurred prior to patient insertion, handling and/or storage factors may have contributed to the issue described.According to the instructions for use (ifu), which is not intended as a mitigation, the catheter should be stored in a cool, dark, dry place.To prevent damage to the catheter during removal from the package, grasp the hub and withdraw the catheter.To prevent damage to the catheter, straighten the tip only with a diagnostic guidewire or tip straightener.Do not straighten by hand.Based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20056638
Report Number9616099-2024-00277
Device Sequence Number7784165
Product Code DQO
UDI-Device Identifier10705032014175
UDI-Public(01)10705032014175(17)270331(10)18304888
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534619T
Device Lot Number18304888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6) 2024.
Patient SexUnknown